Advertisement

Reactions Weekly

, Volume 1733, Issue 1, pp 250–250 | Cite as

Multiple drugs

Various toxicities: 3 case reports
Case report
  • 97 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug interaction

A case series highlighted in the 30 September 2015 ISMP Canada Safety Bulletin (ISMP Canada, 2015) described three patients1 [two elderly patients; ages and sexes not stated], of whom two patients developed fatal pancytopenia (one patient) or fatal renal failure and pancytopenia (one patient) due to methotrexate toxicity following concomitant administration of methotrexate with amoxicillin and leflunomide or with diclofenac. The third patient developed severe harm [adverse reaction not specified] following the erroneous dose administration of methotrexate due to incorrect instructions on the label during dispensing [routes not stated; not all dosages, indications and time to reactions onsets stated].

Incident 1: The patient developed methotrexate toxicity...

Reference

  1. Shastay A. Severe Harm and Death Associated With Errors and Drug Interactions Involving Low-Dose Methotrexate. Home Healthcare Now 35: 519-522, No. 9, Oct 2017. Available from: URL: http://doi.org/10.1097/NHH.0000000000000582 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations